Thyroid UK
89,245 members103,750 posts

Oily hair?

Sorry for the sort of gross post, but I'm wondering if anyone else has experienced a change in the oils of their hair after starting meds? I started Euthyrol (a combo t3 and t4 med here in France) and felt better initially, now (six weeks later am really tired and gaining weight again, but also, my hair is so oily now. Has anyone else experienced something like this?

Thanks in advance! :)

4 Replies
oldestnewest

Chantal175,

My hair has been very dry since I've been on thyroid replacement.

You should have a thyroid function test 6-8 weeks after starting Euthyrol to check dose is sufficient. Weight gain and fatigue suggests you may be undermedicated.

Reply

Hi again Clutter - thanks for the reply. It's euthyrox (not euthyrol - unless they are the same?) but in any case, I agree. I was on ½ tablet of euthyrox until about four days ago when I increased it to ¾ of a tablet but in fact it's making me even more tired now with the increase.

Bizarrely I had the same issue when I tried NDT (thyroid gold) - I was absolutely shattered by the even worse exhaustion than taking no meds at all. Tomorrow I have an appt with the Dr so hopefully he can advise as to 1) why he only tested tsh and not ft3 and ft4; and 2) what he recommends as to why I might be more tired when I take more meds. Shouldn't I be hyper? It doesn't make any sense.

I tried googling people having more fatigue with an increase in meds but couldn't find anything. Have you ever heard of this?

Reply

Chantal75,

Yes, a few people have mentioned it. I think it's just fatigue having crept up takes a while to respond to a dose increase. T4 in Euthyrox will take 7-10 days to be absorbed but T3 should be immediate although it may still take up to 6 weeks for it to metabolise and improve symptoms.

You should only feel hyper if you are over medicated.

Reply

Well then I shall try to remain patient then. Not my strong suit (obviously from my self-prescribed increase in meds a mere four days before seeing the Dr!) but I will do my best. 😉 Thanks again for the advice.

1 like
Reply

You may also like...